OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Vol. 11, Iss. 7 — Jul. 1, 1994
  • pp: 1261–1266

Strong periodic amplification of solitons in a lossy optical fiber: analytical results

Boris A. Malomed  »View Author Affiliations


JOSA B, Vol. 11, Issue 7, pp. 1261-1266 (1994)
http://dx.doi.org/10.1364/JOSAB.11.001261


View Full Text Article

Enhanced HTML    Acrobat PDF (816 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Transmission of a femtosecond soliton is analyzed in a model of a lossy fiber with periodically installed pointlike amplifiers. The model incorporates dispersion of the losses, the Raman frequency downshift, and a finite amplification bandwidth. The analysis is focused on the case in which spacing between amplifying pulses is large, so that the pulse must be strong enough to reshape the attenuated soliton. It is demonstrated that evolution of the soliton in this model is governed by a two-dimensional map that defines the soliton’s peak power and central frequency after a given amplification pulse as functions of their values after a previous pulse. The map is considered analytically for the limiting case in which the frequency shift between the spectral maximum of the amplifying gain and the minimum of the dissipative absorption is large enough to permit reduction to a one-dimensional map in terms of the soliton’s peak power only. It is demonstrated that the one-dimensional map has a nontrivial stable fixed point, providing stable transmission of the soliton. An important generic feature of the reshaping regime with large spacing between amplifiers is that the strong amplification pulses inevitably produce additional parasitic (secondary) solitons. In terms of the same one-dimensional map, a regime of operation is found in which only transmission of the primary soliton is supported while all the parasites are completely destroyed by the losses. This regime is based on a sufficiently narrow gain bandwidth.

© 1994 Optical Society of America

Citation
Boris A. Malomed, "Strong periodic amplification of solitons in a lossy optical fiber: analytical results," J. Opt. Soc. Am. B 11, 1261-1266 (1994)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-11-7-1261

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you are accessing the full text through a member bundle, please use the Enhanced HTML link to gain access to the citation lists and other restricted features. Note that accessing both the PDF and HTML versions of an article will count as only one download against your account.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you are accessing the full text through a member bundle, please use the Enhanced HTML link to gain access to the citation lists and other restricted features. Note that accessing both the PDF and HTML versions of an article will count as only one download against your account.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you wish to use one of your free member downloads to view the figures, click "Enhanced HTML" above and access the figures from the article itself or from the navigation tab.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

If you are accessing the full text through a member bundle, please use the Enhanced HTML link to gain access to the citation lists and other restricted features. Note that accessing both the PDF and HTML versions of an article will count as only one download against your account.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited